Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

This does get better?????

Options

I am feeling just awful. Three days post dose #3 of AC, and I feel pretty bad. Lots of nausea. I'm trying all the things I've done before - small meals, hydration, Compazine, lorazepam, and I still feel very nauseous and very down. Like this is never going to end.

We've just moved house as well and I can't find anything. Everything feels new and strange and of course I have some doubts about the house as well. Not bad, but just 'did we do the right thing? Did we overpay? Should we have waited and looked for longer?' etc. etc.

What if all this treatment doesn't even work in the end. I hate my husband having to look at me with no hair, but head coverings all make my head ache.

Is it worth telling the medics how I feel - are there even any more meds they might be able to suggest. Maybe I'm just making a big fuss.

oh dear.

Feeling very alone. Hopefully someone here can tell me I'm not?

Susan.

Comments

  • threetree
    threetree Member Posts: 1,274
    edited September 2023
    Options

    Not to be a downer, but I seem to remember it being pretty bad. A lot of food tasted terrible and I was real tired and felt weak; up for half an hour and then in bed for an hour, then repeat. I did find that the anti nausea drugs helped and I never actually got to the point of throwing up. They have their own side effects however, like headaches, but far better than the alternative. I just did a lot of trial and error; hit and miss, with food and activity to find what worked for me. I can't imagine moving to a new house at the same time, so I think you must be doing fairly well in some respects. The good thing is that it does only last for several weeks and then it's over. Before you know it, it will be behind you and you will be feeling much better. It also did shrink my tumor considerably, so I don't regret what I went through. I really feel for you and just want to reassure you that it does work well and you don't have to take it forever. While you are in the throes of it, it's no picnic at all, but again, it is for several weeks and then you can put it behind you. Wishing you all the best.

  • flowergirl1975
    flowergirl1975 Member Posts: 54
    Options

    Hi @londongirl99 ! I am so sorry you are having a hard time. Hang in there. I did 4 rounds of TC and the first week after was always the worst of it. I definitely think you should mention what is going on with the nurse/doctor tomorrow. Don’t assume they won’t be able to help. As far as the house I think what you are feeling is normal. My good friend just bought a house and she sounds a lot like you. You have a lot going on and a lot to deal with. Your hair will grow back, it’s just temporary. Your husband fell in love with you, not your hair. We have to hope for the best that the chemo is doing it’s job.I too have had the same thoughts but I just choose to believe that between my surgery, chemo, radiation, and pills I’m throwing everything at it to give me the best chances. Wishing you strength! It’s a tough road but you can do it!

  • elainetherese
    elainetherese Member Posts: 1,625
    Options

    Day #3 after AC was always the worst! I felt like such a zombie with little appetite or strength. You have my sympathies. If you're doing the standard four doses, you must feel some relief that you only have one more dose to go. I did twelve doses of Taxol after AC, and they seemed easier in comparison.

    It is worth it to call your docs if you think they can help with the side effects.

    As for the treatment being worth it, I'm still here nine years later with no recurrence.

    Hope you feel better soon. ((Hugs))

  • londongirl99
    londongirl99 Member Posts: 23
    Options

    It's such a blessing to hear from people who've been through it and really know. I try to minimise it with my friends and family in case they ever have to have it - I don't want to scare people. But I can be honest here. Everyone has different symptoms and side effects, but it helps to know I'm not the only one who's ever struggled with it all.

    And yes, I am throwing everything at this darn thing. I'm not going to say I didn't give it everything I've got. People do seem to say the Taxol bit is easier, so I'll hope for that.

    Once the nurse line opens tomorrow I'll call them.

    Meanwhile thank you ladies for the encouragement.

    ((hugs to you)) and to anyone else feeling down tonight.

  • tlatmcc
    tlatmcc Member Posts: 4
    Options

    @londongirl99 I am so sorry you are feeling so awful. I did too. I felt the absolute worst after #3 - physically and emotionally. I felt so sad and alone and miserable. I'm sending you so much love and good energy. You're doing it! You're getting through some of the toughest most awful chemotherapy there is! It helped me to remind myself of that.

    I did 4 rounds of A/C followed by 12 rounds of Taxol. (I just finished last Thursday!!) Taxol was much less awful by comparison. But it's still chemo! It's okay to not skip through this like it's no big deal. It sucks so much. It's important to validate your experience and have lots of compassion for yourself.

    I hope today is a better day. And if not, I hope the day goes quickly. Big hugs to you and everyone else going through this.

  • threetree
    threetree Member Posts: 1,274
    Options

    Londongirl - After reading elainetherese's comment above, I have some more memories. Yes, like she says the 3rd one was the worst and I remember thinking that if I got one more (the 4th) it might actually do me in. I went for the 4th however, and got through it just fine (super tired of course). Then I had a week or two before starting the 12 weeks of Taxol and absolutely it was much, much better. Your hair starts to grow back during Taxol also, which is a big psychological boost. You can do this and you will get through it! You've hit the worst, and just remember, some people can't get this far and you have! If you've gotten to this point, you will be fine, and barring some odd allergic reaction to Taxol, you will be feeling noticeably better before too long. It is really hard and I really feel for you, but keep going and you will be glad you did! Wishing you continuing good luck!

  • serendipity09
    serendipity09 Member Posts: 769
    Options

    @londongirl99 I am sorry you are feeling so sick. I felt awful during AC. The Taxol should be easier. When I was in treatment I never thought I'd feel good again. You'll find that down the road, when you have completed your treatment and, prayerfully, are cancer-free, it will have all been worth it, and you, like so many of us, will be able to tell others, "chemo was doable." Hold onto the fact that you only have more AC to go and that you are one step closer to putting this beast behind you! ~Hugs~

  • londongirl99
    londongirl99 Member Posts: 23
    Options

    Yes - that's exactly it - dreading the 4th one. I've been thinking how on earth will I do one more. Even just thinking about having to go there again is freaking me out a bit. But it is only one more, and if #3 is the worst then that helps to know.

    Ugh. Can't wait for this to be over though.